NWS Pueblo, CO wrote its last area forecast discussion before the first event at Mar 24, 3:09 AM MST, 1 hour 51 minutes earlier. Its key messages:
Area forecast discussion, Mar 24, 3:09 AM MST, 1 hour 51 minutes before
Area Forecast Discussion...CORRECTED
National Weather Service Pueblo CO
409 AM MDT Sun Mar 24 2024
.KEY MESSAGES...
- BLIZZARD WARNING N El Paso county tonight/Winter Storm
Warning for Teller
- Red Flag Warning with lightning caused fires possible later
today.
- STRONG winds along/north of US50 tonight, windy rest of
plains.
- Snow, some heavy. southern Mtns/S I-25 corridor.
- Snow over the CONTDVD thru tonight.
- First severe thunderstorm (wind) late this afternoon/early
evening?
- Unsettled weather expected for the first half of the new
week, with the most widespread and impactful weather expected
Monday.
- Downtick in active weather expected for the later part of
the week, with mountain snow increasing heading into the
weekend.
&&
.SHORT TERM /THROUGH TONIGHT/...
Issued at 406 AM MDT Sun Mar 24 2024
Currently...Showers were moving across the higher terrain at 2 AM
this morning. Over the lower elevations it was relatively mild with
readings in the U40s to L50s, The valleys were in the 30s with the
upper ark valley in the 20s. Mtns were in the 10s and 20s.
On the regional scale, an broad trough was over the southwestern
CONUS and this will be our wx maker during the next 24 hours. This
system promises us to bring heavy snow, some wind driven, to parts
of the region and strong winds over the plains.
Today...
A warm and mild day is in store for a good part of the region today.
Over the highest terrain, snow will occur, especially over the
CONTDVD region. Over the plains, fire weather concerns will be the
main concern today, especially over the southeast plains. Besides
the marginal low RH values and gusty SW winds, some dry lightning
will be possible later this afternoon.
Temps will be in the 60s to around 70F over the plains today with
temps near 50 in the SLV.
Tonight...
Lots of weather problems tonight. A cool front will be lurking over
the Palmer Divide during the mid afternoon time period, but the main
brunt of the front will likely not come down across the Palmer until
the early to mid evening time period. Winds will increase from the
northeast and then shift to northerly by late evening. Winds will
become quite strong (58+), especially along and north of US 50 later
this evening per probability DESI output.
Wind driven snow will pick up across the higher elevations of the
greater Pikes Peak region by early evening. Given the strong
northerly flow, there will be a strong gradient, and expect most of
the heavier snow across northern El Paso county will occur over the
western sections of northern El Paso county, especially the Monument
and Black Forest regions. Per coordination with NWS Boulder, decided
to go BLIZZARD WARNING for northern El Paso county. Snowfall across
N El Paso county will range from 2 to 8 inches. Of more of a concern
will be the drifting with this snow, and some of the drifts could be
impressive before this system ends around sunrise tomorrow. Across
Teller, snowfall accums will be in the 8 to 14 inch range. Over S El
Paso county, the strong northerly winds will likely dramatically cut
off the snow over this region, but winds gusting to 40 to 60 mph
will cause potential wind damage tonight.
As the front drives southward and the strong northeasterlies
penetrate into the Wet Mtns, snow will rapidly intensify over the
Sangre De Cristos, Wet mtns, Wet mtn valley and the southern I-25
corridor region. Accums of 6 to 24 inches will be possible over the
mtns with 3 to 8 inches over the southern I-25 corridor region. This
area will have to be carefully watched as warnings may be needed,
especially for the Walsenburg region.
For Pueblo and the rest of the US-50 corridor region over the
plains, strong winds will be possible this evening into tonight,
with the brunt of the winds occurring north of US50. Snow will be
limited due to the strong downward component. However, there could
be a brief period of heavier precip along the US50 corridor region
associated with the strong convergence of the front.
A strong to severe thunderstorm cannot be ruled out today if
convection gets going along, and just behind, the front. As always
the case with these situations, what will be the primary forcing
with the strong (possible) tsra winds, the pressure gradient or the
actual storm itself?? \/Hodanish
&&
.LONG TERM /MONDAY THROUGH SATURDAY/...
Issued at 406 AM MDT Sun Mar 24 2024
Monday - Wednesday: The first half of the new week will bring
unsettled weather to much of south central and southeastern
Colorado. A broad longwave trough will be in place over the region
throughout this period, bringing increased forcing and modest
moisture to the area. With the uptick in both of these,
precipitation chances will be heightened across the region,
especially Monday, when forcing will be strongest. With that said
though, the most widespread and heaviest precipitation will remain
along the mountains, where forcing will be greatest. Given colder
temperatures funneling into the area with this system, most
precipitation will remain snow, though periods of rain and rain/snow
mix will possible for the lower elevations during the days Tuesday
and Wednesday as temperatures slowing rebound to warmer values.
Along with the precipitation, windy conditions are expected, though
mostly on Monday, as the primary low with the trough tightens the
pressure gradient across the region. The strongest winds are
anticipated early Monday, and will then slowly lessen throughout the
day as the low ejects to the northeast throughout the day. As for
temperatures, a cool stretch of days is expected as cold air fills
in behind a cold front from Sunday and the overall trough remains in
place. Much of the region will drop to below seasonal values for
late March, though will slowly warm heading into the midweek
timeframe.
Thursday - Saturday: For the rest of the week and start of the
weekend, a downtick in active weather is expected for south central
and southeastern Colorado. Ridging will develop early in this
period, and transition to southwesterly flow heading into the
weekend. Given less ascent with this pattern, precipitation chances
are expected to remain low for much of the region. The exception to
this will be along the mountains, and especially the Continental
Divide, where orographic forcing will start to increase as the
southwesterly flow materializes. Looking at temperatures, a warming
trend is anticipated to continue for the area. Southwesterly winds
will help to quickly warm to region to and above seasonal values for
late March.
&&
.AVIATION /12Z TAFS THROUGH 12Z MONDAY/...
Issued at 406 AM MDT Sun Mar 24 2024
A strong cold front will move across the PUB and COS taf sites early
this evening. This system will bring strong northeast then northerly
winds tonight. winds could exceed 50 knots. Some precip, briefly
heavy with some tsra possible, will be likely along, and just
behind, the front. MVFR with brief periods of LIFR possible,
especially early this evening.
For KALS, rain, then snow, is likely after sunset, especially during
the early morning hours as the trough moves across. MVFR/IFR likely,
especially tonight. The snow will accumulate.
&&
.PUB WATCHES/WARNINGS/ADVISORIES...
Winter Weather Advisory until 6 AM MDT Monday for COZ058-060-
064-066-076.
Winter Weather Advisory until 6 PM MDT Monday for COZ067-068.
Winter Storm Warning until midnight MDT Monday night for
COZ072>075-079-080.
Winter Storm Warning from noon today to 9 AM MDT Monday for
COZ081-082.
Blizzard Warning from 6 PM this evening to 9 AM MDT Monday for
COZ084.
High Wind Warning from 8 PM this evening to 6 AM MDT Monday
for COZ085-086-089-095-096.
Winter Weather Advisory from 9 PM this evening to noon MDT
Monday for COZ087-088-094.
Red Flag Warning from 11 AM this morning to 7 PM MDT this
evening for COZ233-235>237.
&&
SHORT TERM...HODANISH
LONG TERM...SIMCOE
AVIATION...HODANISH
Hazardous weather outlook, Mar 24, 4:23 AM MST, 37 minutes before
Hazardous Weather Outlook
National Weather Service Pueblo CO
523 AM MDT Sun Mar 24 2024
COZ058>089-093>099-251130-
Western Mosquito Range/East Lake County Above 11000 Feet-
Leadville Vicinity/Lake County Below 11000 Feet-
Eastern Sawatch Mountains Above 11000 Feet-
Western Chaffee County Between 9000 and 11000 Feet-
Central Chaffee County Below 9000 Feet-
Western Mosquito Range/East Chaffee County Above 9000 Feet-
Saguache County West of Continental Divide Below 10000 Feet-
Saguache County East of Continental Divide Below 10000 Feet-
La Garita Mountains Above 10000 Feet-
Upper Rio Grande Valley/Eastern San Juan Mountains Below
10000 Feet-Eastern San Juan Mountains Above 10000 Feet-
Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet-
Alamosa Vicinity/Central San Luis Valley Below 8500 Feet-
Southern San Luis Valley-
Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet-
Northern Sangre de Cristo Mountains Above 11000 Feet-
Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet-
Southern Sangre de Cristo Mountains Above 11000 Feet-
Northwestern Fremont County Above 8500 Feet-
Western/Central Fremont County Below 8500 Feet-
Wet Mountain Valley Below 8500 Feet-
Wet Mountains between 6300 and 10000 Feet-
Wet Mountains Above 10000 Feet-
Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between
7500 And 11000 Feet-Pikes Peak Above 11000 Feet-
Canon City Vicinity/Eastern Fremont County-
Northern El Paso County/Monument Ridge/Rampart Range Below
7500 Feet-
Colorado Springs Vicinity/Southern El Paso County/Rampart Range
Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet-
Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet-
Trinidad Vicinity/Western Las Animas County Below 7500 Feet-
Crowley County-La Junta Vicinity/Otero County-
Eastern Las Animas County-Western Kiowa County-
Eastern Kiowa County-Las Animas Vicinity/Bent County-
Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County-
523 AM MDT Sun Mar 24 2024
This hazardous weather outlook is for portions of central...east
central...south central and southeast Colorado.
.DAY ONE...Today and Tonight
A strong Pacific storm system will impact the region today and
tonight. This system will bring fire weather conditions to the far
southeast plains today, as gusty southwest winds will occur with low
humidity values. A few cloud to ground lightning strikes will also
be possible, especially later this afternoon, and these flashes
could start new fires.
Snow will continue in the mountains along the Divide today and
gradually push east this afternoon. Locally heavy accumulations will
be possible over the high terrain.
For tonight, a strong cold front will blast down the plains.
Blizzard conditions are expected to develop over the Palmer Divide
region and last through the night. 4 to 10 inches of snow will be
possible, with the heaviest snow occurring over the Monument and
Black Forest regions. Travel over the Palmer Divide tonight will be
difficult. Significant snow drifts are anticipated.
Strong winds will develop over the rest of the plains tonight, with
the strongest winds occurring along and north of highway 50. Wind
gusts to 65 mph will be possible.
Later this evening, the snow will push into the southern mountain
areas and the southern I-25 corridor region. Locally heavy snow is
expected and travel along the southern I-25 corridor region will
become difficult.
.DAYS TWO THROUGH SEVEN...Monday through Saturday
Unsettled weather is expected for the first half of the week, with
widespread snow Monday, and snow becoming restricted to the
mountains Tuesday and Wednesday. Along with the snow, strong
northerly winds around 55 mph are expected Monday, mostly early in
the day. These conditions could cause hazardous driving conditions
Monday morning, especially over the Palmer Divide, where snow is
still expected to be ongoing. Snow decreases in coverage for much of
the region starting Thursday, with snow returning along the
Continental Divide Friday and Saturday.
Near to spotty critical fire weather conditions return Thursday and
persist through Saturday, as southwesterly winds increase and
humidity values drop.
.SPOTTER INFORMATION STATEMENT...
Weather conditions that meet reporting criteria for spotters will
be likely over portions of the region.
34/SIMCOE